MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Based on the information provided and our experience with the lucia product, we have determined that the following factors may have contributed to the reported issue of kinked haptics during loading: improper handling or loading error: the scrub tech's improper loading technique is likely the main contributing factor.If the lens was not correctly aligned within the cartridge or if excessive force was applied during the loading process, this could have caused the haptics to become kinked.Use of the yamane technique: the yamane technique, which places increased stress on the haptics due to the method of fixation, may have further contributed to the kinking, especially if the loading process was already compromised.The yamane technique is off label use.Lack of lens availability for evaluation: since the lens was discarded, a definitive root cause cannot be established.However, the most probable contributing factors are identified based on the available information and previous experiences with similar cases.Without the device for evaluation, the exact root cause cannot be conclusively determined, but the factors listed above are considered the most likely contributors to this complaint.
 
Event or Problem Description
Customer reported that haptics were damaged as a result of improper loading into the cartridge by a scrub technician.There was no patient harm.The lens was partially inserted into the sulcus using the yamane technique.The lens was removed and replaced with a spare lens.The lens was discarded.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key20326165
Report Number3010126268-2024-00088
Device Sequence Number7783393
Product Code HQL
UDI-Device Identifier00843045100881
UDI-Public(01)00843045100881(17)260731
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number602
Device Catalogue Number003500-0050-667
Device Lot Number3S210940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown